MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE SIZE 4 8MM; PROSTHESISKNEEFEMOROTIBIALNONCONSTRAINEDCEMENTEDMETALPOLYMER

SMITH & NEPHEW, INC. ARTICULAR SURFACE SIZE 4 8MM; PROSTHESISKNEEFEMOROTIBIALNONCONSTRAINEDCEMENTEDMETALPOLYMER
Model Number OR00584202408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, device broke when the insert trial was placed for trialing.No delay.No confirmation of backup has been received.No impact or injury to patient reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device fractured in half and both pieces were returned.The device has numerous nicks and gouges in the surface, particularly around the fracture site.The device was manufactured in 2015 and exhibits signs of extensive wear / usage.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
ARTICULAR SURFACE SIZE 4 8MM
Common Device Name
PROSTHESISKNEEFEMOROTIBIALNONCONSTRAINEDCEMENTEDMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9398445
Report Number1020279-2019-04239
Device Sequence Number2258817
Product Code HSX
UDI-Device Identifier00885556620151
UDI-Public00885556620151
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOR00584202408
Device Catalogue Number00584202408
Device Lot Number63254941
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1